Alert archive / Texas / High Wind Watches in 2015

High Wind Watch 3, NWS Midland/Odessa, TX

February 10, 2015

NWS Midland/Odessa, TX issued this high wind watch at Feb 10, 2015, 4:30 AM CST. It took effect at Feb 11, 2015, 6:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 10, 2015, 4:30 AM CST (10:30 UTC)
In effect from
Feb 11, 2015, 6:00 PM CST
Expired
Feb 11, 2015, 5:05 AM CST
In force
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

730 
WWUS74 KMAF 101030
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
430 AM CST TUE FEB 10 2015

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT FOR GUADALUPE PASS...

.A COLD FRONT WILL MOVE THROUGH THE REGION WEDNESDAY AND WEDNESDAY
NIGHT.  WINDS BEHIND THE FRONT MAY CHANNEL THROUGH GUADALUPE
PASS...RESULTING IN INCREASED WINDS WEDNESDAY NIGHT.

TXZ258-102100-
/O.NEW.KMAF.HW.A.0003.150212T0000Z-150212T1200Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
330 AM MST TUE FEB 10 2015

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT...

* EVENT...HIGH WINDS.

* TIMING...WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS
  DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND
  TRACTOR TRAILERS.

* WINDS...NORTHEAST 35 TO 45 MPH...WITH GUSTS TO AROUND 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
2 follow-up statements
549 
WWUS74 KMAF 102039
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
239 PM CST TUE FEB 10 2015

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT FOR GUADALUPE PASS...

.A COLD FRONT WILL MOVE THROUGH THE REGION WEDNESDAY AND
WEDNESDAY NIGHT.  WINDS BEHIND THE FRONT MAY CHANNEL THROUGH
GUADALUPE PASS...RESULTING IN INCREASED WINDS WEDNESDAY NIGHT.

TXZ258-111000-
/O.CON.KMAF.HW.A.0003.150212T0000Z-150212T1200Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
139 PM MST TUE FEB 10 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH LATE WEDNESDAY NIGHT...

* EVENT...HIGH WINDS.

* TIMING...WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS...AND TRACTOR TRAILERS. 

* WINDS...NORTHEAST 35 TO 45 MPH...WITH GUSTS TO AROUND 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
310 
WWUS74 KMAF 111105
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
505 AM CST WED FEB 11 2015

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM
MST THURSDAY FOR THE GUADALUPE MOUNTAINS...

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
THURSDAY FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR...MARFA
PLATEAU...AND DAVIS AND APACHE MOUNTAINS...

.A COLD FRONT WILL MOVE THROUGH THE REGION TODAY AND TONIGHT.  WINDS
BEHIND THE FRONT WILL INCREASE OVERNIGHT...RESULTING IN STRONG
WINDS THROUGH THE GUADALUPE MOUNTAINS.  INCREASED WINDS CAN ALSO BE
EXPECTED ALONG MOUNTAIN RANGES TO THE SOUTHEAST...AS WELL AS THE
MARFA PLATEAU.

TXZ258-112100-
/O.UPG.KMAF.HW.A.0003.150212T0000Z-150212T1200Z/
/O.NEW.KMAF.HW.W.0005.150212T0000Z-150212T1200Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
405 AM MST WED FEB 11 2015

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM
MST THURSDAY...

* EVENT...STRONG WINDS.

* TIMING...5 PM THIS AFTERNOON TO 5 AM MST THURSDAY.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...  
  VANS...AND TRACTOR TRAILERS.  

* WINDS...NORTHEAST 35 TO 55 MPH...WITH GUSTS TO AROUND 65 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ027-112100-
/O.NEW.KMAF.HW.W.0005.150212T0000Z-150212T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-
INCLUDING THE CITY OF...QUEEN
405 AM MST WED FEB 11 2015

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM
MST THURSDAY...

* EVENT...STRONG WINDS.

* TIMING...5 PM THIS AFTERNOON TO 5 AM MST THURSDAY.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...  
  VANS...AND TRACTOR TRAILERS.  

* WINDS...NORTHEAST 35 TO 55 MPH...WITH GUSTS TO AROUND 65 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ057-074-080-112100-
/O.NEW.KMAF.WI.Y.0002.150212T0000Z-150212T1200Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
MARFA PLATEAU-
INCLUDING THE CITIES OF...VAN HORN...ALPINE...FORT DAVIS...MARFA
505 AM CST WED FEB 11 2015

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
THURSDAY...

* EVENT...HIGH WINDS.

* TIMING...6 PM THIS EVENING TO 6 AM CST THURSDAY.

* IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER
  OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND.

* WINDS...NORTHEAST 25 TO 35 MPH...WITH GUSTS TO AROUND 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Feb 10, 4:30 AM CST, 0 minutes earlier.

Area forecast discussion, Feb 10, 4:30 AM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
430 AM CST Tue Feb 10 2015

.DISCUSSION...

WV imagery shows the upper ridge centered just south of Texas,
bounded by a weak trough well off the Baja coast in the west, and a
trough along the eastern seaboard in the east.  At the sfc, light S
flow is keeping temps well-abv normal...in the 40s and 50s most
locations.

W/the upper ridge overhead and return flow continuing, expect
another day of unseasonably warm temperatures this afternoon...more
like late May/early June than mid February.  Unfortunately, this
comes to an end Wednesday, as an upper trough moving into the Great
Lakes region overnight pushes a backdoor cold front into West
Texas/Southeast New Mexico Wednesday.  Latest NAM buffer sounding
puts fropa at KMAF at around 13Z Wednesday.  Gap winds may be a
problem at KGDP Wednesday night as sfc pressure gradients tighten
up.  This looks marginal attm, so we'll issue a watch to get out
ahead of this.  Behind/upstream of this feature, an upper trough is
forecast to dig southeast and amplify around the Four Corners, and
separate from the flow west of KELP by 12Z Thursday.  Not real
impressed by isentropic upglide as the front works south, but
isolated -SHRA will be possible thru the evening hours, w/chances
increasing over the S-SW zones overnight as the front aligns w/the
trough west of KELP.  Attm, precip looks to remain all liquid.
Forecast soundings in the Guadalupes keep moisture shallow, and
vertical temp profiles walk the fine line between -SHRA and -FZRA.
This far out, we've opted for -SHRA until (if) soundings get
colder.

Front should take temps below normal Wednesday afternoon, and bottom
out Thursday as post-frontal CAA continues.  Temps rebound to
above-normal Friday, despite a weak, secondary front set to push
into the area during the afternoon.  Temps then stay AOA normal thru
the weekend.  A few SHRA will be possible over the SW Sunday as the
(ECMWF) cut-off low west of KELP sends a shortwave into the
area.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 81  43  55  39  /   0   0  10  10
BIG SPRING TX              82  44  59  39  /   0   0  10  10
CARLSBAD NM                76  43  58  36  /   0   0  10  10
DRYDEN TX                  76  49  73  48  /   0   0  10  20
FORT STOCKTON TX           82  47  65  38  /   0   0  10  10
GUADALUPE PASS TX          73  45  54  33  /   0   0  10  20
HOBBS NM                   76  40  56  33  /   0   0  10  10
MARFA TX                   75  34  65  33  /   0   0  10  30
MIDLAND INTL AIRPORT TX    78  44  58  36  /   0   0  10  10
ODESSA TX                  80  45  58  37  /   0   0  10  10
WINK TX                    82  42  63  41  /   0   0  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HIGH WIND WATCH from Wednesday afternoon through late Wednesday
     night FOR THE FOLLOWING ZONES... Guadalupe Mountains.

&&

10/44

Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland

Check us out on the internet at:
http://weather.gov/midland
Hazardous weather outlook, Feb 9, 1:36 PM CST, 14 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
136 PM CST MON FEB 9 2015

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-101945-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
136 PM CST MON FEB 9 2015 /1236 PM MST MON FEB 9 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NORTHEAST WINDS THROUGH GUADALUPE PASS WEDNESDAY NIGHT COULD BE UP
TO 35 TO 45 MPH FOLLOWING THE PASSAGE OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

High Wind Watches in Texas, 2015Every high wind watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.